Analysis on censored quantile residual life model via spline smoothing

Yanyuan Ma, Ying Wei

Research output: Contribution to journalArticlepeer-review

15 Scopus citations


We propose a general class of quantile residual life models, where a specific quantile of the residual life time, conditional on an individual has survived up to time t, is a function of certain covariates with their coefficients varying over time. The varying coefficients are assumed to be smooth unspecified functions of t. We propose to estimate the coefficient functions using spline approximation. Incorporating the spline representation directly into a set of unbiased estimating equations, we obtain a one-step estimation procedure, and we show that this leads to a uniformly consistent estimator. To obtain further computational simplification, we propose a two-step estimation approach in which we estimate the coefficients on a series of time points first, and follow this with spline smoothing. We compare the two methods in terms of their asymptotic efficiency and computational complexity. We further develop inference tools to test the significance of the covariate effect on residual life. The finite sample performance of the estimation and testing procedures are further illustrated through numerical experiments. We also apply the methods to a data set from a neurological study.

Original languageEnglish (US)
Pages (from-to)47-68
Number of pages22
JournalStatistica Sinica
Issue number1
StatePublished - Jan 2012

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Analysis on censored quantile residual life model via spline smoothing'. Together they form a unique fingerprint.

Cite this